Format

Send to:

Choose Destination
See comment in PubMed Commons below
BMJ Case Rep. 2013 Dec 12;2013. pii: bcr2013200610. doi: 10.1136/bcr-2013-200610.

Dasatinib-induced haemorrhagic colitis in chronic myeloid leukaemia (CML) in blast crisis.

Author information

  • 1Department of Hematology and Oncology, Oakland University William Beaumont School of Medicine, Royal Oak, Michigan, USA.

Abstract

We report a rare case of haemorrhagic colitis attributed to dasatinib therapy in a 47-year-old African-American woman who was diagnosed with extramedullary T-lymphoblastic transformation of chronic myeloid leukaemia. The patient received intensive chemotherapy and dasatinib 100 mg/day. After achieving complete cytogenetic and major molecular response after 9 months of therapy, she developed bloody diarrhoea and pancytopenia. Colonoscopy showed inflammation of the descending colon and histopathology revealed patchy increase in intraepithelial lymphocytes. Dasatinib was stopped with prompt resolution of diarrhoea. The current literature suggests that there is an association in a subset of patients on dasatinib between clonal T-cell lymphocytosis in the peripheral blood and developing colitis and pleural effusions. These patients had a good response to dasatinib as did our patient. Our patient illustrates a unique disease presentation along with a rare drug adverse event.

PMID:
24334470
[PubMed - indexed for MEDLINE]
PMCID:
PMC3863026
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Write to the Help Desk